Alert archive / Montana / Special Weather Statements in 2020
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Jun 6, 2020, 1:21 PM MDT for Silver Bow County, Montana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2020, 1:21 PM MDT (19:21 UTC)
- Expired
- Jun 6, 2020, 2:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Missoula, MT
County Silver Bow County, MT
The radar
The Missoula radar (KMSX), 155 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 7.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1545 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
009
WWUS85 KMSO 061921
SPSMSO
Special Weather Statement
National Weather Service Missoula MT
121 PM MDT Sat Jun 6 2020
MTZ007-062000-
Butte/Blackfoot Region MT-
121 PM MDT Sat Jun 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DEER LODGE...CENTRAL
SILVER BOW AND SOUTHEASTERN POWELL COUNTIES UNTIL 200 PM MDT...
At 120 PM MDT, Doppler radar was tracking a strong thunderstorm near
Divide, or 14 miles south of Butte, moving north at 35 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Butte, Silver Bow, Walkerville, Divide, Nissler, Ramsay, Janney and
Newcomb.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4570 11253 4576 11278 4630 11265 4628 11255
4625 11257 4624 11260 4622 11257 4618 11258
4618 11251 4614 11252 4609 11247 4605 11248
4602 11244 4593 11244 4592 11242
TIME...MOT...LOC 1920Z 193DEG 31KT 4580 11263
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jun 6, 2:37 AM MDT, 10 hours 44 minutes earlier.
Area forecast discussion, Jun 6, 2:37 AM MDT, 10 hours 44 minutes before
Area Forecast Discussion National Weather Service Missoula MT 237 AM MDT Sat Jun 6 2020 .DISCUSSION...Widespread rainshowers and isolated thunderstorms will continue to stream over the Northern Rockies from south to north this morning. Later this afternoon the coverage in thunderstorm activity will increase, particularly across southwest Montana and Lemhi County. A few thunderstorms could make it as far west and north as the Missoula/Bitterroot Valleys. Otherwise, most locations elsewhere will see beneficial light to moderate rainfall. The cool and wet pattern will continue Sunday, as the base of the trough moves off to the east and the predominate flow turns more northerly. This will allow for much cooler temperatures to move in, resulting in lowering snow levels. The chances for mountain snow increases late Sunday night and Monday morning, when snowlevels lower to around 5000 feet. Backcountry roads and high mountain passes will see accumulating snow. Those planning to venture into the backcountry this weekend and early next week should plan on cold and raw conditions. The higher elevations of the Bitterroot, Sapphire and Anaconda/Pintlers are expected to see several inches of snow. Rainfall amounts for the valleys of western Montana and north-central Idaho will range between 0.50-1.00 inches through Monday. Some isolated areas of Idaho and Clearwater counties in Idaho could see slightly higher than 1 inch of rain during this period. The below normal temperatures across the region will continue into mid week next week, with Monday and Tuesday mornings being the coldest. Many valley locations in western-central/southwest Montana and north-central Idaho, are expected to see frost, especially Tuesday morning. The higher valleys of southwest Montana and Lemhi County, will likely get close to the freezing mark. Temperatures are expected to rebound by the end of next week, with highs getting back into the upper 70s to low 80s Thursday and Friday. && .AVIATION... Rain will arrive at all area terminals this morning as an upper level trough approaches from the west. Southwest flow will bring moisture into the region and fuel thunderstorms at KBTM and KSMN this afternoon. Thunderstorms will be a possibility as far north as KMSO, though confidence is low. Any storms that do develop will bring decreased visibility, lowered ceilings, gusty winds, hail, and lightning. Unsettled weather will continue through the weekend. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
In the hours before
Special weather statement, Jun 6, 1:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Missoula MT
121 PM MDT Sat Jun 6 2020
MTZ007-062000-
Butte/Blackfoot Region MT-
121 PM MDT Sat Jun 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DEER LODGE...CENTRAL
SILVER BOW AND SOUTHEASTERN POWELL COUNTIES UNTIL 200 PM MDT...
At 120 PM MDT, Doppler radar was tracking a strong thunderstorm near
Divide, or 14 miles south of Butte, moving north at 35 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Butte, Silver Bow, Walkerville, Divide, Nissler, Ramsay, Janney and
Newcomb.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4570 11253 4576 11278 4630 11265 4628 11255
4625 11257 4624 11260 4622 11257 4618 11258
4618 11251 4614 11252 4609 11247 4605 11248
4602 11244 4593 11244 4592 11242
TIME...MOT...LOC 1920Z 193DEG 31KT 4580 11263The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:58 PM MDT | Special Weather Statement | MSO | Mineral | 47 min |
| Jun 5, 8:40 PM MDT | Special Weather Statement | MSO | Lake | 50 min |
| Jun 5, 11:34 PM MDT | Special Weather Statement | MSO | Flathead | 26 min |
| Jun 6, 12:02 AM MDT | Special Weather Statement | MSO | Flathead | 43 min |
| Jun 6, 1:51 PM MDT | Winter Weather Advisory | MSO | Deer Lodge, Granite, Missoula, Powell, Ravalli, Silver Bow | 46 hr |
| Jun 5, 6:23 PM MDT | Special Weather Statement | MSO | Lewis | 52 min |
| Jun 5, 7:20 PM MDT | Special Weather Statement | MSO | Lewis | 40 min |
Nearby
Special Weather Statements in Montana, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.